Alert archive / Maryland / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 21, 2001, 6:01 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 21, 2001, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
Counties Kent County, MD, Queen Anne's County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:05 PM EDT | Thunderstorm Wind 50 E | Galena, MD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 212204 SVRPHI MDC029-035-212230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 601 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUEEN ANNES COUNTY IN NORTHEAST MARYLAND. EASTERN KENT COUNTY IN NORTHEAST MARYLAND. * UNTIL 630 PM EDT. * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER EASTERN KENT COUNTY AND NORTHEAST QUEEN ANNS COUNTY. INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 10 MILES AN HOUR BUT THE AREA OF STORMS WAS MOVING LITTLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TELEVISION OUTLET. $$ LAT...LON 3937 7579 3937 7592 3919 7593 3917 7577
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 3:45 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT THU JUN 21 2001 WEAK S/W DRAPED ACROSS CENTAL PA INTO DELMARVA PER HIGH RES 12Z ETA WHILE VIS SAT PIX SHOWS AN ACTIVE SEABREEZE FRONT. BAYBREEZES ALSO FIRING UP MOIST CONVECTION ACROSS DELAWARE. 88D SHOWING MUTLIPLE OUTFLOW BOUNDARIES. DEWPOINTS IN THIS AREA...WHERE A SURFACE BOUNDARIES ALSO LIES...SHOWS LITTLE DIFFERENCE AND ARE RANGING FROM THE MIDDLE 60S TO LOWER 70S. LAPS ANALYSIS SHOWS LI/S APPROACHING -7 WITH CAPES BETWEEN 2-3K J/KG. THIS HELPING TO ENHANCE AND SUSTAIN CONVECTION. MENTIONED S/W DRIFTS NE IN H5 FLOW AND WILL BE POSTIONED OVER THE UPPER HUDSON VALLEY LATER TONIGHT. BY DAYBREAK A SECONDARY VORT WILL BE APPROACHING DELMARVA. THIS ONCE AGAIN PER 12Z ETA. WITH THE HELP OF THE H8 JET...THE NOW STATIONARY SURFACE BOUNDARY WILL RETREAT NORTHWARD TOMORROW. HAVE BROADBRUSHED CHANCE POPS AT THIS TIME. WHILE COLD FRONT LIFTS ACROSS OUR CWA TOMORROW...A COLD FRONT WILL BE WORKING ACROSS WESTERN PA. FRONT IS SLOW TO MOVE AND WON/T APPROACH THE CWA UNTIL FRIDAY NIGHT/SATURDAY. FRONT SHOULD STALL ACROSS THE AREA THIS WEEKEND AS UPPER FLOW ALLIGNS ITSELF WITH MENTIONED SURFACE FEATURE. WITH THIS IN MIND HAVE BUMPED UP POPS FOR PERIODS 3 AND 4. NO CONCERNS WITH MARINE. .PHI...NONE. KRUZDLO
Nearby
Severe Thunderstorm Warnings in Maryland, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.